SP Premium
CHARLETAMC

SparkPoints
 

My meds excuse...

Sunday, December 11, 2011

Had a visit with my Psych on Friday. I happened to mention, off-handedly, the difficulty I'm having losing weight. He tells me, off-handedly, that it's probably the Lexapro or Abilify. Now, I've done some research. Lexapro causes increased appetite in 5% of users. Abilify is known to cause moderate wieight gain for a few. I do experience increased appetite shortly after taking the meds. And the weight gain, I experience is nothing like I experienced with the Seroquel. Now, when I was first put on these meds, I was told that they don't cause weight gain. But, I suppose there was always a chance I could fall in that small percentage. I don't know if I fall into that small percentage, but he said that it could be the cause for the struggle. This was some depressing news about an antidepressant. My appetite does increase after taking the meds. I get the munchies every night after taking my meds. Of course, I know that antidepressants cause weight gain. After the Seroquel, I was able to get 10 of the 20lbs I gained off. I thought I'd found meds that didn't cause significant weight gain. And I was right, moderate weight gain and difficulty to lose weight is not significant weight gain.

Now, I LOVE excuses. They make life so much easier to cope with. But, I'm not going to accept this excuse. See, I don't consistently log my food (usually because I don't always eat as I should). That's a reason not an excuse. However, I do workout pretty regularly though & I'm usually within my points (WW). But, I can do better. Instead of accepting this excuse, I'm going to see this as a challenge to become more disciplined with my food choices.

Last week I tried Pilates and Yoga. While good for flexibility, I didn't burn enough calories to help with losing weight this week. So, it's back to cardio and strength. It'll be Circuit Training on T/Th. As far as my eating habits; I do well during the day, but it's the evenings. I suppose I'll have to work on my planning skills & cooking skills. I typically try to eat quick for dinner, so I will have to cook. Not, my favorite thing to do. But, we all have to do things we don't like from time to time.
Share This Post With Others
Member Comments About This Blog Post
  • CHARLETAMC
    Yeah, it's hard to battle your appetite and the meds, but people do it everyday. So can we!
    2914 days ago
  • NEWNAC304
    I think it's great that you're not using this as an excuse but you're using it to make you more determined! You can do it!
    2914 days ago
  • TRACYZABELLE
    stinking meds-- I am taking insulin and asthma steroids so I am up 50 this year UGH
    2915 days ago
  • JENNYD97
    I think I am having the same problem...my meds or actually lack of meds is causing me to retain water...I need to check with the doc...supposed to contact him next week so I will ask him then. Good luck!
    2915 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.